Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 203, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 17, 2014, 8:40 PM CDT for Cedar County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2014, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 17, 2014, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4092 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:15 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 6:15 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 615 PM CDT TUE JUN 17 2014 .UPDATE... ISSUED AT 610 PM CDT TUE JUN 17 2014 SURFACE WARM FRONT AT 23Z EXTENDED ACROSS ANTELOPE/PIERCE/ WAYNE/THURSTON COUNTIES. HAVE SHAVED SOUTHWARD EXTENT OF POPS...AS THREAT OF STORMS SHOULD BE LIMITED TO NEAR AND NORTH OF THE SURFACE WARM FRONT. WHILE RISK OF STORMS IS SLIGHT...ANY STORMS THAT DO DEVELOP COULD CARRY THREATS FOR MAINLY HAIL AND DAMAGING WINDS. LIMITED TIMING TO A WINDOW FROM AROUND 01-06Z AS WELL...WITH BULK OF ACTIVITY LIKELY REMAINING OUTSIDE THE CWA. && .SHORT TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 312 PM CDT TUE JUN 17 2014 WV IMAGERY THIS AFTN SHOWING INTENSE CLOSED LOW SPINNING OVER THE PAC NW WITH A STRONG JET STREAK ROUNDING THE BASE OVER THE GREAT BASIN. DOWNSTREAM...NEAR ZONAL FLOW WAS SITUATED OVER THE CNTRL/ERN CONUS WITH A MINOR SHORTWAVE CROSSING THE GREAT LAKES REGION. MEANWHILE IMAGERY CLEARLY SHOWING GOOD SUB TROPICAL MOISTURE FEED PUSHING NEWD OVER THE SRN PLAINS. AT THE SFC...UNORGANIZED LOW PRESSURE WAS SITUATED IN THE VICINITY OF THE CNTRL HIGH PLAINS WITH A THERMAL BNDRY OVER NW IA/NRN NEB RESULTING FROM DIFFERENTIAL HEATING ASSOC WITH TRANSITION ZONE FROM CLOUDY/CLEAR SKIES. MODELS INDICATE POTENTIAL REMAINS HIGH FOR ADDITIONAL ROUNDS OF PCPN DURING THE FCST PD. BEGINNING TONIGHT...PAC NW CLOSED CIRCULATION EJECTS EWD ACROSS INTO THE NRN ROCKIES WHILE SFC REFLECTION BECOMES MORE ORGANIZED VIA DPVA. FOCUS FOR PCPN DEVELOPMENT LATER THIS EVENING APPEARS TO BE ALONG AXIS OF STOUT BNDRY LYR THETA-E CONVG ALONG THE SD/NEB BORDER/NW IA. NAM/GFS/ECM ARE IN GOOD AGREEMENT GREATEST RAINFALL AMOUNTS WILL BE FOUND IN NW IA WHERE MOISTURE POOLING WILL BE MOST PREVALENT. THEREFORE HAVE OPTED TO INCLUDE POPS MAINLY OVER NRN/ERN SECTION OF THE CWA. WED/WED NIGHT/THUR...LID STRENGTH INDEX/MLCIN/700MB TEMPS ALL INDICATE CAPPING WILL BE TOUGH TO OVERCOME UNTIL EARLY EVENING. HIRES ARW/NMM PROG TSTM DEVELOPMENT INITIALLY OVER CNTRL KS ALONG LLVL THETA-E CONVG AXIS...THEN SPREADING INTO THE CWA OVERNIGHT. PCPN WILL GET SHOVED GRADUALLY EWD ON THURSDAY IN RESPONSE TO APPROACHING COLD FRONT. ON FRIDAY...SEEMS TO BE AT LEAST A SMALL CHANCE FOR TSTMS ASSOC WITH MOISTURE RETURN/WEAK WARM FRONT LIFTING THRU THE CNTRL PLAINS. GIVEN LOW CONFIDENCE WILL OPT FOR COVERING THE CWA WITH TOKEN 20S. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 312 PM CDT TUE JUN 17 2014 MODELS IN RELATIVELY GOOD AGREEMENT LARGE SCALE FLOW WILL FOR THE MOST PART BE NEAR ZONAL THRU THE EXT PDS WITH TSTM CHANCES BEING DICTATED BY A SERIES OF FRONTAL PASSAGES. AS FOR SEVERE POTENTIAL...COMPOSITE PARAMETERS INDICATE BEST CHANCES WILL BE SAT AFTN/SUN AFTN. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 610 PM CDT TUE JUN 17 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. BELIEVE SHOWERS/THUNDERSTORMS WILL REMAIN NORTH OF KOFK THIS EVENING...AND HAVE KEPT ANY MENTION OUT OF THE TAF. SITES WILL KEEP WINDS AROUND 10-15KT OVERNIGHT...INCREASING DIURNALLY TOMORROW. SCATTERED MID- LEVEL CEILINGS ARE POSSIBLE THIS EVENING AND AGAIN TOMORROW AT ALL SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...MAYES SHORT TERM...DEE LONG TERM...DEE AVIATION...MAYES
Hazardous weather outlook, Jun 17, 5:38 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 538 PM CDT TUE JUN 17 2014 NEZ011-012-016>018-181245- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE- 538 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING IN FAR NORTHEAST NEBRASKA. IF THEY DO DEVELOP...THESE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY RISKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY EVENING AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP MAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ055-069-079-090-NEZ015-034-045-052-053-067-068-091-093-181245- HARRISON-POTTAWATTAMIE-MILLS-FREMONT-THURSTON-BURT-WASHINGTON- DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 538 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY RIVER LEVELS WILL CONTINUE TO RISE ALONG THE MISSOURI RIVER AND SOME TRIBUTARIES...WITH LEVELS REACHING NEAR TO ABOVE FLOOD STAGE BY TONIGHT OR WEDNESDAY IN SEVERAL LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY EVENING AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP MAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY. RIVER LEVELS ALONG THE MISSOURI RIVER WILL CONTINUE TO RISE TO AND REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ043-056-080-091-NEZ030>033-042>044-050-051-065-066-078-088>090- 092-181245- MONONA-SHELBY-MONTGOMERY-PAGE-BOONE-MADISON-STANTON-CUMING-PLATTE- COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON- GAGE-JOHNSON-PAWNEE- 538 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY EVENING AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP MAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. MAYES
In the hours before
Local storm report, Jun 17, 7:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
758 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL HARTINGTON 42.62N 97.26W
06/17/2014 E0.50 INCH CEDAR NE PUBLIC
0755 PM HAIL 1 SE FORDYCE 42.69N 97.35W
06/17/2014 E1.00 INCH CEDAR NE PUBLIC
&&
LANDSVORKLocal storm report, Jun 17, 8:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
802 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TORNADO 2 S HARTINGTON 42.59N 97.26W
06/17/2014 CEDAR NE TRAINED SPOTTER
&&
VDEWALDLocal storm report, Jun 17, 8:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
815 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 4 NNE COLERIDGE 42.55N 97.17W
06/17/2014 CEDAR NE STORM CHASER
MULTIVORTEX TORNADO.
&&
VDEWALDLocal storm report, Jun 17, 8:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
821 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TORNADO 1 NW COLERIDGE 42.52N 97.22W
06/17/2014 CEDAR NE EMERGENCY MNGR
&&
VDEWALDLocal storm report, Jun 17, 8:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
822 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TORNADO 1 NW COLERIDGE 42.52N 97.22W
06/17/2014 CEDAR NE EMERGENCY MNGR
&&
VDEWALDLocal storm report, Jun 17, 8:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
832 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TORNADO COLERIDGE 42.51N 97.20W
06/17/2014 CEDAR NE STORM CHASER
LARGE WEDGE TORNADO.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:24 PM CDT | Special Weather Statement | OAX | Cedar | 51 min |
| Jun 17, 7:38 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 37 min |
| Jun 17, 8:00 PM CDT | Tornado Warning | OAX | Cedar | 30 min |
| Jun 17, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 32 min |
| Jun 17, 8:20 PM CDT | Tornado Warning | OAX | Cedar | 40 min |
| Jun 17, 8:55 PM CDT | Tornado Warning | OAX | Cedar | 35 min |
| Jun 17, 9:01 PM CDT | Flash Flood Warning | OAX | Cedar | 3 hr |
| Jun 17, 9:08 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 37 min |
| Jun 17, 9:26 PM CDT | Tornado Warning | OAX | Cedar | 34 min |
| Jun 17, 9:40 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 35 min |
| Jun 17, 9:53 PM CDT | Tornado Warning | OAX | Cedar | 37 min |
| Jun 17, 10:24 PM CDT | Tornado Warning | OAX | Cedar | 36 min |
| Jun 18, 2:19 PM CDT | River Flood Warning | OAX | Burt, Thurston | 4 days |
| Jun 18, 2:19 PM CDT | River Flood Warning | OAX | Washington | 6 days |
| Jun 18, 2:19 PM CDT | River Flood Warning | OAX | Douglas, Sarpy | 6 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.